Alert archive / West Virginia / Frost Advisories in 2020
Frost Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 3, 2020, 2:10 PM EDT for 20 counties in West Virginia; 5 counties in Ohio. It took effect at Apr 4, 2020, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2020, 2:10 PM EDT (18:10 UTC)
- In effect from
- Apr 4, 2020, 12:00 AM EDT
- Expired
- Apr 4, 2020, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
All 25 counties
Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2569 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971 WWUS71 KRLX 031810 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 210 PM EDT Fri Apr 3 2020 OHZ066-067-075-076-WVZ009>011-019-020-031-040215- /O.NEW.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/ Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Ritchie- Doddridge-Harrison- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harrisville, Pennsboro, West Union, Clarksburg, and Bridgeport 210 PM EDT Fri Apr 3 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...In Ohio, Perry, Morgan, Athens and Washington Counties. In West Virginia, Wood, Pleasants, Tyler, Ritchie, Doddridge and Harrison Counties. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
201 WWUS71 KRLX 032052 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 452 PM EDT Fri Apr 3 2020 OHZ085-WVZ007-008-014>018-027>030-032-039-040-040500- /O.EXA.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/ Meigs-Mason-Jackson WV-Putnam-Kanawha-Roane-Wirt-Calhoun-Clay- Braxton-Gilmer-Lewis-Taylor-Upshur-Barbour- Including the cities of Pomeroy, Point Pleasant, New Haven, Ravenswood, Ripley, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Grafton, Buckhannon, Philippi, and Belington 452 PM EDT Fri Apr 3 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Portions of southeast Ohio and central, northern, southern and western West Virginia. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ066-067-075-076-WVZ009>011-019-020-031-040500- /O.CON.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/ Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Ritchie- Doddridge-Harrison- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harrisville, Pennsboro, West Union, Clarksburg, and Bridgeport 452 PM EDT Fri Apr 3 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...In Ohio, Perry, Morgan, Athens and Washington Counties. In West Virginia, Wood, Pleasants, Tyler, Ritchie, Doddridge and Harrison Counties. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
707 WWUS71 KRLX 040155 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 955 PM EDT Fri Apr 3 2020 OHZ066-067-075-076-085-WVZ007>011-014>020-027>032-039-040-041000- /O.CON.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/ Perry-Morgan-Athens-Washington-Meigs-Mason-Jackson WV-Wood- Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Pomeroy, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, and Belington 955 PM EDT Fri Apr 3 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...In Ohio, Perry, Morgan, Athens and Washington Counties. In West Virginia, Wood, Pleasants, Tyler, Ritchie, Doddridge and Harrison Counties. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
894 WWUS71 KRLX 040217 CCA NPWRLX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Charleston WV 1017 PM EDT Fri Apr 3 2020 OHZ066-067-075-076-085-WVZ007>011-014>020-027>032-039-040-041000- /O.COR.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/ Perry-Morgan-Athens-Washington-Meigs-Mason-Jackson WV-Wood- Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Pomeroy, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, and Belington 1017 PM EDT Fri Apr 3 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Portions of southeast Ohio, and northern and central West Virginia. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
641 WWUS71 KRLX 040609 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 209 AM EDT Sat Apr 4 2020 OHZ066-067-075-076-085-WVZ007>011-014>020-027>032-039-040-041300- /O.CON.KRLX.FR.Y.0003.000000T0000Z-200404T1300Z/ Perry-Morgan-Athens-Washington-Meigs-Mason-Jackson WV-Wood- Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Pomeroy, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, and Belington 209 AM EDT Sat Apr 4 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures of 33 to 37 degrees will result in frost formation. * WHERE...Portions of southeast Ohio, and northern and central West Virginia. * WHEN...Through 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 3, 1:48 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 3, 1:48 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 148 PM EDT Fri Apr 3 2020 .SYNOPSIS... High pressure with dry weather Friday and Saturday. Weak cold front on Sunday. Unsettled early through mid week. && .NEAR TERM /THROUGH SATURDAY/... As of 145 PM Friday... Sunny, low dewpoints remain in place, and after a warmer day, temps fall off again tonight, but not as much as this past overnight. Had to adjust the dewpoints down for the remainder of the afternoon from the guidance numbers given the current observations across the CWA and the NAM forecast soundings depicting the ultra dry layer above 900mb. Fuels already drying out a bit across the area and RH values mainly below 30 percent. Some frost possible again tonight over the northern tier of lowlands where the growing season has begun, and also in the mountains which are not yet in the growing season at this time. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 235 AM Friday... Another tranquil day Saturday after a chilly morning with patchy frost. It'll be a few degrees warmer than Friday amid a partly cloudy sky. A decaying front and mid level disturbance will cross Sunday with perhaps a few showers, otherwise it will be warmer still. This trend holds into Monday with an isolated shower threat lingering. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 235 AM Friday... A couple of systems track through the area Tuesday and Wednesday with a much better chance of showers and perhaps a rumble of thunder. A much cooler airmass has its eyes on the region for late week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 145 PM Friday... VFR for the lowlands and BKW through the period. Wind gusts 15-25kts this afternoon subside this evening when the boundary layer begins to decouple with radiational cooling as the sun lowers/sets. EKN and the northern mountains looking at a brief IFR cloud deck after 09Z and lifting before 14Z as the strong low pressure off the northeast coast slings low level moisture in to the northern mountains briefly in its retrograding motion to the south/southeast. Elsewhere, temp/dewpoint depression tonight likely too large for fog formation in the valleys. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of IFR at EKN may vary slightly. May also only reach MVFR at EKN. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... No widespread IFR conditions expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...26/RG NEAR TERM...26 SHORT TERM...30 LONG TERM...30 AVIATION...26
Hazardous weather outlook, Apr 3, 2:24 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 224 AM EDT Fri Apr 3 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-026>034-039-040-040630- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- 224 AM EDT Fri Apr 3 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost is possible Saturday morning. If confidence increases, an advisory may be warranted. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ515>526-040630- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 224 AM EDT Fri Apr 3 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ024-025-040630- Mingo-Logan- 224 AM EDT Fri Apr 3 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for portions of southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in West Virginia, 2020Frost Advisories in Ohio, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.